MAUDE Adverse Event Report: CARDINAL HEALTH, INC. VISTEC; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

CARDINAL HEALTH, INC. VISTEC; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 7317
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
During a simulation of an operating room event, the nurse was showing how to empty a package of vistec xray detectable sponges (10 count) on the sterile field using sterile technique.After opening the pack, when she dumped, one sponge remained partially adhered to pack.When we counted the sponges that remained in the paper wrap, only 9 were wrapped.

Brand Name
VISTEC
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
MDR Report Key15292832
Report Number15292832
Device Sequence Number15245439
Product Code GDY
UDI-Device Identifier10884527016990
UDI-Public(01)10884527016990
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/11/2022
Report Date (Section F) 08/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7317
Device Catalogue Number7317
Device Lot Number20D124062
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Other
Date Report to Manufacturer08/25/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA08/11/2022